A patient on day 2 of total parenteral nutrition (TPN) has a… | MyMerci
More questions like thisTry ›
Pharmacological and Parenteral Therapies

A patient on day 2 of total parenteral nutrition (TPN) has a capillary glucose of 248 mg/dL. The TPN bag has 8 hours remaining. Which is the most appropriate nursing action?

Explanation
Hyperglycemia on TPN is managed by continuing the TPN at the current rate (abrupt discontinuation causes REBOUND HYPOGLYCEMIA) and adding regular insulin to the next bag or using sliding-scale subcutaneous insulin per protocol, while monitoring capillary glucose every 4-6 hours. Choice 2 is dangerous — abruptly stopping TPN causes hypoglycemia because the patient's endogenous insulin response is calibrated to the dextrose load. Choice 3 worsens hyperglycemia. Choice 1 is unnecessary and removes nutrition delivery.
Next question on this topicA patient has a serum potassium of 2.8 mEq/L and a new order for IV potassium chloride 40 …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.